• Previous Article
    Sub-critical and critical stochastic quasi-geostrophic equations with infinite delay
  • DCDS-B Home
  • This Issue
  • Next Article
    Global phase portraits and bifurcation diagrams for reversible equivariant hamiltonian systems of linear plus quartic homogeneous polynomials
doi: 10.3934/dcdsb.2020177

Dynamic aspects of Sprott BC chaotic system

Departamento de Matemática, Instituto de Ciências Matemáticas e de Computação, Universidade de São Paulo, Avenida Trabalhador São–carlense, 400, Centro, 13.566-590, São Carlos, SP, Brazil

* Corresponding author: regilene@icmc.usp.br

Communicated by Dongmei Xiao

Received  April 2019 Published  June 2020

Fund Project: This study was financed in part by the Coordenação de Aperfeiçoamento de Pessoal de Níıvel Superior - Brasil (CAPES) - Finance Code 001 and FAPESP grant number 2017/20854-5

In this paper we study global dynamic aspects of the quadratic system
$ \dot x = yz,\quad \dot y = x-y,\quad \dot z = 1-x(\alpha y+\beta x), $
where
$ (x,y,z) \in \mathbb R^3 $
and
$ \alpha, \beta \in[0,1] $
are two parameters. It contains the Sprott B and the Sprott C systems at the two extremes of its parameter spectrum and we call it Sprott BC system. Here we present the complete description of its singularities and we show that this system passes through a Hopf bifurcation at
$ \alpha = 0 $
. Using the Poincaré compactification of a polynomial vector field in
$ \mathbb R^3 $
we give a complete description of its dynamic on the Poincaré sphere at infinity. We also show that such a system does not admit a polynomial first integral, nor algebraic invariant surfaces, neither Darboux first integral.
Citation: Marcos C. Mota, Regilene D. S. Oliveira. Dynamic aspects of Sprott BC chaotic system. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020177
References:
[1] D. Bleecker and G. Csordas, Basic Partial Differential Equations, International Press, Cambridge, MA, 1996.  doi: 10.1201/9781351070089.  Google Scholar
[2]

C. J. Christopher, Invariant algebraic curves and conditions for a centre, Proc. Roy. Soc. Edinburgh Sect. A, 6 (1994), 1209-1229.  doi: 10.1017/s0308210500030213.  Google Scholar

[3]

F. Dumortier, J. Llibre and J. C. Artés, Qualitative Theory of Planar Differential Systems, Springer–Verlag, Berlin, 2006. doi: 10.1007/978-3-540-32902-2.  Google Scholar

[4]

Z. Elhadj and C. J. Sprott, The unified chaotic system describing the Lorenz and Chua systems, Facta Univ., Electron. Energ., 3 (2010), 345-355.  doi: 10.2298/fuee1003345e.  Google Scholar

[5]

Y. Feng and Z. Wei, Delayed feedback control and bifurcation analysis of the generalized Sprott B system with hidden attractors, Eur. Phys. J-Spec. Top., 224 (2015), 1619-1636.  doi: 10.1140/epjst/e2015-02484-9.  Google Scholar

[6]

F. R. Gantmakher, The Theory of Matrices, Vol. 1. Translated from the Russian by K. A. Hirsch. Reprint of the 1959 translation. AMS Chelsea Publishing, Providence, RI, 1998. doi: ISBN:0-8218-1376-5.  Google Scholar

[7]

Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, Second edition. Applied Mathematical Sciences, 112. Springer-Verlag, New York, 1998. doi: 10.1007/b98848.  Google Scholar

[8]

J. LlibreA. Mahdi and C. Valls, Darboux integrability of the Lü system, J. Geom. Phys., 63 (2013), 118-128.  doi: 10.1016/j.geomphys.2012.10.003.  Google Scholar

[9]

J. Llibre and C. Valls, Analytic integrability of a Chua system, J. Math. Phys., 49 (2008), 102701. doi: 10.1063/1.2992481.  Google Scholar

[10]

J. Llibre and X. Zhang, Darboux theory of integrability for polynomial vector fields in $\mathbb{R}^n$ taking into account the multiplicity at infinity, Bull. Sci. Math., 133 (2009), 765-778.  doi: 10.1016/j.bulsci.2009.06.002.  Google Scholar

[11]

J. Llibre and X. Zhang, Darboux theory of integrability in $\mathbb{C}^n$ taking into account the multiplicity, J. Diff. Eqs., 246 (2009), 541-551.  doi: 10.1016/j.jde.2008.07.020.  Google Scholar

[12]

J. Lü and G. Chen, A new chaotic attractor coined, Int. J. Bifurcat. Chaos., 3 (2002), 659-661.  doi: 10.1142/s0218127402004620.  Google Scholar

[13]

J. Lü et al., Bridge the gap between the Lorenz system and the Chen system, Int. J. Bifurcat. Chaos., 12 (2002), 2917-2926.  doi: 10.1142/s021812740200631x.  Google Scholar

[14]

A. Mahdi and C. Valls, Integrability of the Nosé–Hoover equation, J. Geom. Phys., 61 (2011), 1348-1352.  doi: 10.1016/j.geomphys.2011.02.018.  Google Scholar

[15]

R. Oliveira and C. Valls, Chaotic behavior of a generalized Sprott E differential system, Int. J. Bifurcat. Chaos., 5 (2016), 1650083. doi: 10.1142/s0218127416500838.  Google Scholar

[16]

J. C. Sprott, Some simple chaotic flows, Phys. Rev. E., 50 (1994), R647–R650. doi: 10.1103/physreve.50.r647.  Google Scholar

[17]

Z. Wei and Q. Yang, Dynamical analysis of the generalized Sprott C system with only two stable equilibria, Nonlinear Dyn., 4 (2012), 543-554.  doi: 10.1007/s11071-011-0235-8.  Google Scholar

show all references

References:
[1] D. Bleecker and G. Csordas, Basic Partial Differential Equations, International Press, Cambridge, MA, 1996.  doi: 10.1201/9781351070089.  Google Scholar
[2]

C. J. Christopher, Invariant algebraic curves and conditions for a centre, Proc. Roy. Soc. Edinburgh Sect. A, 6 (1994), 1209-1229.  doi: 10.1017/s0308210500030213.  Google Scholar

[3]

F. Dumortier, J. Llibre and J. C. Artés, Qualitative Theory of Planar Differential Systems, Springer–Verlag, Berlin, 2006. doi: 10.1007/978-3-540-32902-2.  Google Scholar

[4]

Z. Elhadj and C. J. Sprott, The unified chaotic system describing the Lorenz and Chua systems, Facta Univ., Electron. Energ., 3 (2010), 345-355.  doi: 10.2298/fuee1003345e.  Google Scholar

[5]

Y. Feng and Z. Wei, Delayed feedback control and bifurcation analysis of the generalized Sprott B system with hidden attractors, Eur. Phys. J-Spec. Top., 224 (2015), 1619-1636.  doi: 10.1140/epjst/e2015-02484-9.  Google Scholar

[6]

F. R. Gantmakher, The Theory of Matrices, Vol. 1. Translated from the Russian by K. A. Hirsch. Reprint of the 1959 translation. AMS Chelsea Publishing, Providence, RI, 1998. doi: ISBN:0-8218-1376-5.  Google Scholar

[7]

Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, Second edition. Applied Mathematical Sciences, 112. Springer-Verlag, New York, 1998. doi: 10.1007/b98848.  Google Scholar

[8]

J. LlibreA. Mahdi and C. Valls, Darboux integrability of the Lü system, J. Geom. Phys., 63 (2013), 118-128.  doi: 10.1016/j.geomphys.2012.10.003.  Google Scholar

[9]

J. Llibre and C. Valls, Analytic integrability of a Chua system, J. Math. Phys., 49 (2008), 102701. doi: 10.1063/1.2992481.  Google Scholar

[10]

J. Llibre and X. Zhang, Darboux theory of integrability for polynomial vector fields in $\mathbb{R}^n$ taking into account the multiplicity at infinity, Bull. Sci. Math., 133 (2009), 765-778.  doi: 10.1016/j.bulsci.2009.06.002.  Google Scholar

[11]

J. Llibre and X. Zhang, Darboux theory of integrability in $\mathbb{C}^n$ taking into account the multiplicity, J. Diff. Eqs., 246 (2009), 541-551.  doi: 10.1016/j.jde.2008.07.020.  Google Scholar

[12]

J. Lü and G. Chen, A new chaotic attractor coined, Int. J. Bifurcat. Chaos., 3 (2002), 659-661.  doi: 10.1142/s0218127402004620.  Google Scholar

[13]

J. Lü et al., Bridge the gap between the Lorenz system and the Chen system, Int. J. Bifurcat. Chaos., 12 (2002), 2917-2926.  doi: 10.1142/s021812740200631x.  Google Scholar

[14]

A. Mahdi and C. Valls, Integrability of the Nosé–Hoover equation, J. Geom. Phys., 61 (2011), 1348-1352.  doi: 10.1016/j.geomphys.2011.02.018.  Google Scholar

[15]

R. Oliveira and C. Valls, Chaotic behavior of a generalized Sprott E differential system, Int. J. Bifurcat. Chaos., 5 (2016), 1650083. doi: 10.1142/s0218127416500838.  Google Scholar

[16]

J. C. Sprott, Some simple chaotic flows, Phys. Rev. E., 50 (1994), R647–R650. doi: 10.1103/physreve.50.r647.  Google Scholar

[17]

Z. Wei and Q. Yang, Dynamical analysis of the generalized Sprott C system with only two stable equilibria, Nonlinear Dyn., 4 (2012), 543-554.  doi: 10.1007/s11071-011-0235-8.  Google Scholar

Figure 1.  Local behavior of orbits around the finite singularities of Sprott B (in 1(A)) and Sprott C (in 1(B)) systems
Figure 2.  Phase portrait of system (3) on the Poincaré sphere. In Figure 2(A) there exist two closed curves filled up with singularities and one pair of distinguished singularities. These distinguished singularities possess two parabolic attractor sectors and two parabolic repelling sectors. In Figure 2(B) there exist one closed curve filled up with singularities and one pair of center type singularities
Figure 3.  Phase portrait of system (3) on the Poincaré sphere. In Figure 3(A) there exist a pair of cusp type singularities and a pair of node type singularities (being one attractor and other repelling). In Figure 3(B) there exist a pair of saddles, a pair of centers and a pair of nodes (being one attractor and other repelling)
[1]

Bernold Fiedler. Global Hopf bifurcation in networks with fast feedback cycles. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 177-203. doi: 10.3934/dcdss.2020344

[2]

Susmita Sadhu. Complex oscillatory patterns near singular Hopf bifurcation in a two-timescale ecosystem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020342

[3]

Fanni M. Sélley. A self-consistent dynamical system with multiple absolutely continuous invariant measures. Journal of Computational Dynamics, 2021, 8 (1) : 9-32. doi: 10.3934/jcd.2021002

[4]

Ville Salo, Ilkka Törmä. Recoding Lie algebraic subshifts. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 1005-1021. doi: 10.3934/dcds.2020307

[5]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[6]

Peter H. van der Kamp, D. I. McLaren, G. R. W. Quispel. Homogeneous darboux polynomials and generalising integrable ODE systems. Journal of Computational Dynamics, 2021, 8 (1) : 1-8. doi: 10.3934/jcd.2021001

[7]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[8]

Yuanfen Xiao. Mean Li-Yorke chaotic set along polynomial sequence with full Hausdorff dimension for $ \beta $-transformation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 525-536. doi: 10.3934/dcds.2020267

[9]

Zongyuan Li, Weinan Wang. Norm inflation for the Boussinesq system. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020353

[10]

Neng Zhu, Zhengrong Liu, Fang Wang, Kun Zhao. Asymptotic dynamics of a system of conservation laws from chemotaxis. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 813-847. doi: 10.3934/dcds.2020301

[11]

Craig Cowan, Abdolrahman Razani. Singular solutions of a Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 621-656. doi: 10.3934/dcds.2020291

[12]

Abdelghafour Atlas, Mostafa Bendahmane, Fahd Karami, Driss Meskine, Omar Oubbih. A nonlinear fractional reaction-diffusion system applied to image denoising and decomposition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020321

[13]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[14]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[15]

Helmut Abels, Andreas Marquardt. On a linearized Mullins-Sekerka/Stokes system for two-phase flows. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020467

[16]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, 2021, 20 (1) : 389-404. doi: 10.3934/cpaa.2020273

[17]

Yuxin Zhang. The spatially heterogeneous diffusive rabies model and its shadow system. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020357

[18]

Hai Huang, Xianlong Fu. Optimal control problems for a neutral integro-differential system with infinite delay. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020107

[19]

Hao Wang. Uniform stability estimate for the Vlasov-Poisson-Boltzmann system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 657-680. doi: 10.3934/dcds.2020292

[20]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (74)
  • HTML views (192)
  • Cited by (0)

Other articles
by authors

[Back to Top]